Severe rhabdomyolysis due to rosuvastatin in a liver transplant subject with human immunodeficiency virus and immunosuppressive therapy-related dyslipidemia.

Published

Journal Article

Statins are relatively safe first-line agents to use in the setting of dyslipidemia associated with immunosuppressive therapy in subjects undergoing liver transplantation, and also in HIV-infected patients with dyslipidemia due to antiretroviral drugs, especially ritonavir-boosted protease inhibitors. Rosuvastatin, a new statin, has demonstrated higher potency than previously released statins and is not extensively metabolized by the liver P450 system; therefore, the probability of deleterious pharmacokinetic interactions with commonly used immunosuppressants and antiretroviral drugs is reduced. We present the first case of severe rhabdomyolysis in a liver transplant patient receiving rosuvastatin for the treatment of immunosuppressive therapy-related grade IV dyslipidemia, an HIV-infected subject on protease inhibitor-sparing HAART, that resolved after rosuvastatin withdrawal, probably related to interactions between calcineurin inhibitors and hepatic rosuvastatin uptake transporters such as organic anion transporting polypeptides (OATPs).

Full Text

Cited Authors

  • Moreno, A; Fortún, J; Graus, J; Rodriguez-Gandía, MA; Quereda, C; Pérez-Elías, MJ; Nuño, J; Wikman, P; Moreno, S; Bárcena, R

Published Date

  • March 2011

Published In

Volume / Issue

  • 17 / 3

Start / End Page

  • 331 - 333

PubMed ID

  • 21384516

Pubmed Central ID

  • 21384516

Electronic International Standard Serial Number (EISSN)

  • 1527-6473

International Standard Serial Number (ISSN)

  • 1527-6465

Digital Object Identifier (DOI)

  • 10.1002/lt.22225

Language

  • eng